Alert archive / New York / Areal Flood Advisories in 2012
Areal Flood Advisory 13, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood advisory at Aug 10, 2012, 6:28 PM EDT for Monroe County, Wayne County, New York. It was in force for 69 min.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2012, 6:28 PM EDT (22:28 UTC)
- Expired
- Aug 10, 2012, 7:37 PM EDT
- In force
- 69 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Monroe County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 107 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
433 WGUS81 KBUF 102228 FLSBUF FLOOD ADVISORY NATIONAL WEATHER SERVICE BUFFALO NY 628 PM EDT FRI AUG 10 2012 NYC055-117-110130- /O.NEW.KBUF.FA.Y.0013.120810T2228Z-120811T0130Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 628 PM EDT FRI AUG 10 2012 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED AN * URBAN AND SMALL STREAM FLOOD ADVISORY FOR... MONROE COUNTY IN WESTERN NEW YORK... THIS INCLUDES THE CITIES OF...WEBSTER...FAIRPORT...EAST ROCHESTER... WAYNE COUNTY IN WESTERN NEW YORK... * UNTIL 930 PM EDT * AT 626 PM EDT BETWEEN AN INCH AND AN INCH AND A HALF OF RAIN HAS FALLEN IN THE EASTERN SUBURBS OF ROCHESTER. STORMS WILL SLOWLY SLIDE EASTWARD OVER THE NEXT HOUR OR TWO...WHICH WILL BRING ADDITIONAL RAIN FALL EAST OF THE CITY...EVENTUALLY SPREADING INTO WESTERN PORTIONS OF WAYNE COUNTY. EXPECT A SLOW COMMUTE...WITH PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY EAST OF ROCHESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 4323 7755 4328 7728 4304 7730 4304 7756 $$ APFFEL
1 follow-up statement
024 WGUS81 KBUF 102337 FLSBUF FLOOD ADVISORY NATIONAL WEATHER SERVICE BUFFALO NY 737 PM EDT FRI AUG 10 2012 NYC055-117-102346- /O.CAN.KBUF.FA.Y.0013.000000T0000Z-120811T0130Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE NY-MONROE NY- 737 PM EDT FRI AUG 10 2012 ...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR MONROE AND WAYNE COUNTIES... HEAVY RAINS HAVE EXITED THE AREA. THERE MAY STILL BE A FEW SPOTS WHERE WATER IS PONDED ON ROADS. LAT...LON 4323 7755 4328 7728 4304 7730 4304 7756 $$ APFFEL
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood advisory went out at Aug 10, 3:37 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 10, 3:37 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EDT FRI AUG 10 2012
.SYNOPSIS...
LOW PRESSURE OVER LAKE ERIE WILL REMAIN NEARLY STATIONARY THROUGH
TONIGHT WITH VERY UNSETTLED WEATHER ACROSS THE FORECAST AREA.
SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE
EVENING. TAPERING OFF OVERNIGHT. SHOWERS WILL AGAIN BE POSSIBLE
ACROSS PARTS OF THE REGION ON SATURDAY BUT THE MAJORITY OF THE TIME
SHOULD BE RAIN FREE.
&&
.NEAR TERM /THROUGH SATURDAY/...
A SOMEWHAT UNSEASONAL AREA OF LOW PRESSURE IS CENTERED OVER LAKE
ERIE THIS AFTERNOON WITH A COLD FRONT EXTENDED SOUTH ACROSS CENTRAL
OHIO. REGIONAL RADARS ARE PICKING UP ON A LINE OF THUNDERSTORMS THAT
HAS FORMED OUT AHEAD OF THE FRONT NEAR THE OH/PA BORDER. WHILE THIS
LINE OF STORMS HAS NOT YET BECOME SEVERE BUT IS ADVANCING NORTHEAST
INTO A WEAKLY UNSTABLE ENVIRONMENT OVER WESTERN PA AND THE WESTERN
SOUTHERN TIER OF NY. VISIBLE SATELLITE IS SHOWING SOME BREAKS IN
THE CLOUD COVER ACROSS WESTERN PA AND NY WHICH WILL ALLOW FOR
ADDITIONAL DESTABILIZATION INTO THE AFTERNOON. THIS LINE MAY BECOME
SEVERE WITH ISOLATED DAMAGING WINDS AND HAIL POSSIBLE. AN ISOLATED
TORNADO IS ALSO A LOW POSSIBILITY WITH DECENT WIND SHEAR OBSERVED ON
THE 12Z KBUF SOUNDING. SPC HAS ALL OF NY IN A SLIGHT RISK FOR SEVERE
STORMS TODAY.
AHEAD OF THE LINE OF THUNDERSTORMS MORE SCATTERED SHOWERS HAVE
RECENTLY FORMED AND ARE ALSO LIFTING NORTHEAST AROUND THE
SOUTHEASTERN PERIPHERY OF THE SURFACE LOW. ALL OF THIS ACTIVITY IS
FORECAST TO MOVE IN THE DIRECTION OF WESTERN NY THROUGH THE
AFTERNOON AND EARLY EVENING.
THE SFC LOW WILL REMAIN NEARLY STATIONARY THROUGH TONIGHT. THE WATER
VAPOR IMAGERY IS SHOWING MID-LEVEL DRY AIR MOVING ACROSS INDIANA AND
WESTERN OHIO BEHIND THE SURFACE FRONT. THROUGH TONIGHT THE FRONT
WILL LIFT NORTHEAST ACROSS WESTERN NY WITH SHOWER AND THUNDERSTORM
ACTIVITY TAPERING OFF LATE BEHIND THE FRONT.
ON SATURDAY THE SURFACE LOW WILL LIFT NORTH INTO SOUTHERN ONTARIO.
MUCH OF THE PRECIP ON SATURDAY WILL BE CONFINED TO NEAR THE CENTER
OF THE SURFACE LOW AND BENEATH THE COUPLED MID-LEVEL LOW. SHOWER AND
THUNDERSTORM CHANCES SATURDAY WILL CONFINED TO MAINLY FAR WESTERN
NEW YORK AND LAKE ERIE WITH THE DRY SLOT KEEPING MUCH OF THE GENESEE
RIVER VALLEY EAST TO CENTRAL AND NORTHERN NY RAIN FREE. A TIGHTENING
PRESSURE GRADIENT WILL ALLOW FOR BREEZY SOUTHWEST WINDS DURING THE
LATE MORNING AND AFTERNOON GUSTING INTO THE 20-25 MPH RANGE AT
TIMES. TEMPERATURE-WISE...HIGHS WILL ONLY RISE INTO THE LOW-MID 70S
ACROSS WESTERN NY WHERE MORE CLOUD COVER AND CHANCES OF PRECIP ALONG
WITH THE CLOSER PROXIMITY OF THE STORM SYSTEM WILL KEEP TEMPS BELOW
NORMAL. FURTHER EAST ACROSS THE FINGER LAKES AND NORTHERN NY TEMPS
WILL LIKELY RISE INTO THE MID TO UPPER 70S AND MAYBE A FEW SPOTS
HITTING 80 IF SOME LONGER PEAKS OF SUN BREAK OUT THERE.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
VERTICALLY STACKED LOW PRESSURE OVER GEORGIAN BAY AT THE START OF
THE PERIOD WILL SLOWLY DRIFT NORTHEAST INTO CENTRAL QUEBEC DURING
THE COURSE OF SATURDAY NIGHT AND SUNDAY...BEFORE WITHDRAWING FURTHER
NORTHWARD ON MONDAY. WITH THIS FEATURE AND ITS ASSOCIATED WRAPAROUND
MOISTURE/COOL POOL ALOFT REMAINING IN FAIRLY CLOSE PROXIMITY TO OUR
AREA THROUGH SUNDAY EVENING...MOSTLY CLOUDY SKIES AND GENERAL
LOW-END SHOWER CHANCES WILL CONTINUE THROUGH THAT TIME...WITH THE
GREATEST POTENTIAL FOR THESE OCCURRING IN CONJUNCTION WITH DIURNAL
HEATING ON SUNDAY. WEAK LOW LEVEL INSTABILITY OF A FEW HUNDRED OR
SO J/KG MAY ALSO ALLOW FOR A FEW ISOLATED THUNDERSTORMS TO DEVELOP
SUNDAY AFTERNOON.
WITH 850MB TEMPS FALLING TO AROUND 11C-12C AND LAKE SURFACE TEMPS
CURRENTLY RUNNING AROUND +25C...THE POTENTIAL WILL ALSO CERTAINLY
EXIST FOR THE SHOWERS TO BECOME LAKE ENHANCED TO THE LEE OF THE
GREAT LAKES. THIS WILL ESPECIALLY BE THE CASE EAST AND NORTHEAST OF
LAKE ERIE...WHERE AN INITIALLY SHEARED SOUTHWESTERLY FLOW IS
EXPECTED TO BECOME BETTER ALIGNED OUT OF THE WEST-SOUTHWEST SATURDAY
NIGHT. AS THIS DECREASE IN SHEAR WILL COINCIDE WITH THE MOST
FAVORABLE TIME OF THE DIURNAL CYCLE...AND MOISTURE WILL ALSO BE
FAIRLY PLENTIFUL BELOW 10 KFT...WILL UP POPS DOWNWIND OF THE LAKE TO
THE LOW LIKELY RANGE BY THE SECOND HALF OF THE NIGHT. ALSO...GIVEN
THE VERY WARM LAKE WATERS AND RESULTANT HIGH LAKE-INDUCED CAPES
/~1000 J/KG / AND LAKE EQUILIBRIUM LEVELS /32-33 KFT/ DURING THIS
TIME FRAME...WILL ALSO INDICATE A CHANCE OF THUNDERSTORMS. ALL OF
THIS WILL THEN BE CONTINUE INTO SUNDAY MORNING...WITH THE LAKE
EFFECT SHOWERS THEN LIKELY WEAKENING AND SHIFTING SOUTHWARD DURING
THE REMAINDER OF SUNDAY AS DIURNAL INFLUENCES TAKE HOLD...DRIER AIR
BEGINS TO WORK IN FROM THE SOUTHWEST...AND THE FLOW TURNS A BIT MORE
WESTERLY AND MORE SHEARED.
MEANWHILE OFF LAKE ONTARIO...A SOMEWHAT LESS FAVORABLE SETUP WILL BE
IN PLACE AS THE FLOW WILL REMAIN MORE SOUTHERLY TO SOUTHWESTERLY AND
ALSO MORE SHEARED SATURDAY NIGHT AND SUNDAY...BEFORE TURNING MORE
WESTERLY AND REMAINING A MORE SHEARED SUNDAY NIGHT AS DRIER AIR ALSO
BEGINS TO WORK IN FROM THE WEST. ACCORDINGLY...WILL KEEP POPS
DOWNWIND OF LAKE ONTARIO MORE IN THE LOW-MID CHANCE RANGE FROM
SATURDAY NIGHT THROUGH SUNDAY EVENING...THOUGH WILL AGAIN INCLUDE A
CHANCE OF THUNDERSTORMS GIVEN THE WARMTH OF THE LAKE WATERS AT THIS
TIME OF YEAR.
WHATEVER LAKE EFFECT AND SCATTERED SYNOPTIC SHOWER ACTIVITY THERE
IS SUNDAY EVENING WILL THEN WIND DOWN FROM SOUTHWEST TO NORTHEAST
WITH INCREASING LOW LEVEL RIDGING AND DRYING SUNDAY NIGHT AND EARLY
MONDAY. MONDAY ITSELF SHOULD THEN BE A MAINLY DRY DAY AS THE LOW
LEVEL RIDGE CRESTS OVERHEAD AND THE DRIER AIR REACHES ITS MAXIMUM
EXTENT. WHILE THE GFS TRIES TO SPIT OUT SOME LIMITED LIGHT PRECIP
ACROSS THE AREA ON MONDAY...THIS LOOKS OVERDONE AND HAS BEEN
DISCOUNTED FOR NOW.
WITH REGARD TO TEMPERATURES...THESE WILL AVERAGE CLOSE TO SEASONAL
NORMS FOR MID AUGUST...WITH NIGHTTIME LOWS IN THE MID 50S TO LOWER
60S...AND DAYTIME HIGHS RANGING IN THE MID TO UPPER 70S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE MEDIUM RANGE GUIDANCE REMAINS IN DECENT AGREEMENT THAT BROAD
UPPER LEVEL TROUGHING WILL PERSIST ACROSS THE GREAT LAKES AND
NORTHEAST THROUGH THE FIRST HALF OF THIS PERIOD...WITH A SHOT OF
SHORTWAVE ENERGY AND ITS ASSOCIATED SURFACE REFLECTION WORKING EAST
ACROSS THE REGION. THIS WILL RESULT IN ADDITIONAL CHANCES FOR
CONVECTION FROM MONDAY NIGHT RIGHT THROUGH WEDNESDAY...FOR WHICH
CHANCE POPS WILL BE LEFT IN PLACE.
AFTER THAT...A BRIEF PERIOD OF RIDGING BOTH AT THE SURFACE AND ALOFT
LOOKS TO ENSUE FOR WEDNESDAY NIGHT AND THURSDAY...RESULTING IN A
SHORT-LIVED RETURN TO DRY/FAIR WEATHER BEFORE THE NEXT LARGE SCALE
TROUGH DIGS EAST ACROSS THE GREAT LAKES ON FRIDAY. AN ASSOCIATED
COLD FRONT ALONG THE LEAD EDGE OF THIS TROUGH WILL BRING A RENEWED
CHANCE FOR SOME CONVECTION...FOR WHICH CHANCE POPS WILL AGAIN BE IN
PLAY ON FRIDAY
AS FOR TEMPERATURES...THESE LOOK TO AVERAGE CLOSE TO OR SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD...WITH DAYTIME HIGHS IN THE UPPER
70S TO LOWER 80S...AND NIGHTTIME LOWS RANGING IN THE UPPER 50S TO
MID 60S.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A NEARLY STATIONARY LOW PRESSURE SYSTEM OVER MICHIGAN WILL BECOME
THE FOCAL POINT FOR DEVELOPING SHOWERS AND THUNDERSTORMS OVER
WESTERN AND CENTRAL NY THIS AFTERNOON...ESPECIALLY POINTS WEST OF
THE GENESEE VALLEY.
AS OF 18Z...REGIONAL RADARS ALREADY SHOW A PLETHORA OF SHOWERS
BEGINNING TO BLOSSOM ACROSS WESTERN PA/NY. VFR CONDITIONS WILL
PERIODICALLY DROP TO MVFR LEVELS ESPECIALLY IN THE STRONGEST
SHOWER/THUNDERSTORMS ACTIVITY.
TONIGHT...THE SHOWER AND THUNDERSTORMS ACROSS WESTERN/CENTRAL NY
WILL GRADUALLY TAPER OFF ACROSS THE REGION. THE ONLY CONCERN FOR
OVERNIGHT WILL BE THE POTENTIAL FOR FOG FORMATION.
HOWEVER...CONFIDENCE IS PRETTY LOW AT THIS POINT WITH WINDS EXPECTED
TO BE A LITTLE TOO STRONG. SATURDAY...EXPECTED GENERALLY CLOUDY
SKIES WITH WINDS GRADUALLY PICKING UP THROUGH THE MORNING HOURS WITH
VFR/MVFR CONDITIONS ACROSS ALL TAF SITES.
OUTLOOK...
SATURDAY...VFR/MVFR WITH CHANCE OF SCATTERED SHOWERS MAINLY WNY.
SUNDAY...MAINLY VFR.
MONDAY...VFR.
TUESDAY...VFR...CHANCE OF SHOWERS.
&&
.MARINE...
WHILE IT WILL BE UNSETTLED ACROSS THE LOWER GREAT LAKES THIS
AFTERNOON... WINDS AND WAVES WILL BE BELOW SMALL CRAFT ADVISORY
CRITERIA. AN AREA OF LOW PRESSURE OVER LAKE ERIE WILL BE
RESPONSIBLE FOR SOME SHOWERS AND THUNDERSTORMS...WITH SOME
ISOLATED STRONGER STORMS POSSIBLE THROUGH EARLY THIS EVENING.
WITH AN UNSEASONABLY STRONG AREA OF LOW PRESSURE OVER THE LOWER
LAKES...HAVE INCLUDED CHANCES FOR WATERSPOUTS TONIGHT TROUGH SUNDAY.
COOL AIR ALOFT COMBINED WITH SOME WIND SHEAR DUE TO THE SURFACE
LOW. THE SWI...SZILAGYI WATERSPOUT INDEX ALSO SUGGESTS WATERSPOUTS
ARE POSSIBLE.
OTHERWISE...AN SOUTH TO SOUTHEAST FLOW WILL BE FOUND OVER THE
LAKES IN ADVANCE OF THE LOW OVER LAKE ERIE. AS THE LOW MOVES TO
SOUTHERN ONTARIO TONIGHT...MODERATE SOUTHERLY BREEZES WILL DEVELOP
ON BOTH LAKES WITH THE HIGHEST WAVES BEING FOUND OVER CANADIAN
WATERS.
AS THE LOW SLOWLY LIFTS TO WESTERN LAKE ONTARIO SATURDAY AND
SATURDAY NIGHT...THE SOUTH TO SOUTHWEST FLOW WILL FRESHEN AND THIS
WILL LIKELY PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON LAKE
ERIE...AND EVENTUALLY LAKE ONTARIO.
LOOKING AHEAD TO SUNDAY...ROUGH CONDITIONS WILL STILL BE IN PLACE ON
BOTH LAKES AS FRESH TO STRONG SOUTHWESTERLIES ARE EXPECTED.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO 6 PM EDT SUNDAY FOR
LEZ040-041.
SMALL CRAFT ADVISORY FROM 8 AM TO 11 PM EDT SATURDAY FOR
LEZ020.
SMALL CRAFT ADVISORY FROM 8 PM SATURDAY TO 6 PM EDT
SUNDAY FOR LOZ044-045.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...SMITH
MARINE...JJR/SMITHHazardous weather outlook, Aug 10, 5:12 AM EDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 512 AM EDT FRI AUG 10 2012 NYZ001>006-008-010>014-019>021-085-110915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 512 AM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING ISOLATED AREAS OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-NYZ007-SLZ022-024-110915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- JEFFERSON-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 512 AM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO...CENTRAL NEW YORK AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING ISOLATED AREAS OF STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Aug 10, 2:29 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
229 PM EDT FRI AUG 10 2012
NYZ019-101930-
CHAUTAUQUA NY-
229 PM EDT FRI AUG 10 2012
...LINE OF STRONG THUNDERSTORMS MOVING INTO CHAUTAUQUA COUNTY...
* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ABOUT 18
MILES WEST OF FINDLEY LAKE NEAR ERIE PENNSYLVANIA AND MOVING
NORTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
FRENCH CREEK...
FRENCH CREEK AND FINDLEY LAKE...
CLYMER...
BARCELONA AND WESTFIELD...
PANAMA AND MAYVILLE...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4225 7977 4227 7977 4242 7947 4202 7941
4199 7946 4199 7976 4200 7977 4203 7977
SMITHSpecial weather statement, Aug 10, 3:54 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 354 PM EDT FRI AUG 10 2012 NYZ002-003-011-102100- GENESEE NY-MONROE NY-ORLEANS NY- 354 PM EDT FRI AUG 10 2012 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR BATAVIA...AND MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4331 7811 4322 7780 4290 7803 4296 7823 APFFEL
Special weather statement, Aug 10, 4:40 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
440 PM EDT FRI AUG 10 2012
NYZ019-020-102130-
CATTARAUGUS NY-CHAUTAUQUA NY-
440 PM EDT FRI AUG 10 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR FREWSBURG...AND
MOVING NORTHEAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4205 7923 4244 7888 4223 7848 4199 7902
4199 7919
APFFELSpecial weather statement, Aug 10, 5:05 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 505 PM EDT FRI AUG 10 2012 NYZ003-013-014-102145- LIVINGSTON NY-MONROE NY-ONTARIO NY- 505 PM EDT FRI AUG 10 2012 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR CONESUS...AND MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... GENESEO...AVON...AND RUSH. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4313 7779 4312 7740 4263 7764 4267 7788 APFFEL
Special weather statement, Aug 10, 5:40 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
540 PM EDT FRI AUG 10 2012
NYZ020-085-102245-
CATTARAUGUS NY-ERIE NY-
540 PM EDT FRI AUG 10 2012
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN. THE
STRONGEST STORM IN THIS LINE WAS LOCATED NEAR GOWANDA...AND MOVING
NORTHEAST AT 20 MPH. SOME LOCATIONS MAY RECEIVE AN INCH OF
RAINFALL IN LESS THAN AN HOUR.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
ASHFORD...
GOWANDA AND OTTO...
COLLINS AND ASHFORD HOLLOW...
SPRINGVILLE AND MACHIAS...
EAST CONCORD...
BOSTON AND SARDINIA...
NORTH BOSTON...
COLDEN...
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4272 7876 4259 7849 4229 7849 4214 7871
4241 7900
APFFELSpecial weather statement, Aug 10, 5:47 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 547 PM EDT FRI AUG 10 2012 NYZ003-004-013-014-102245- LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY- 547 PM EDT FRI AUG 10 2012 ...STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR HONEOYE...AND MOVING NORTHEAST AT 20 MPH. * HEAVY RAIN WILL EXTEND NORTH OF THIS STORM TO BRISTOL...HENRIETTA...VICTOR...AND PALMYRA. EXPECT A PERIOD OF HEAVY RAINS WITH THESE STORMS...WHERE UP TO AN INCH OF RAIN IS POSSIBLE THROUGH 645 PM. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4316 7760 4311 7719 4273 7739 4273 7762 APFFEL
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:59 PM EDT | Special Weather Statement | BUF | Livingston | 61 min |
| Aug 9, 9:08 PM EDT | Small Craft Advisory | BUF | 10 hr | |
| Aug 9, 10:14 PM EDT | Special Marine Warning | BUF | 61 min | |
| Aug 9, 10:37 PM EDT | Special Marine Warning | BUF | 53 min | |
| Aug 9, 10:55 PM EDT | Special Weather Statement | BUF | Oswego | 50 min |
| Aug 9, 11:16 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 74 min |
| Aug 9, 11:19 PM EDT | Special Marine Warning | BUF | 56 min | |
| Aug 10, 12:20 AM EDT | Special Marine Warning | BUF | 55 min | |
| Aug 10, 12:21 AM EDT | Special Weather Statement | BUF | Lewis | 54 min |
| Aug 10, 2:29 PM EDT | Special Weather Statement | BUF | Chautauqua | 61 min |
| Aug 10, 3:31 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 44 min |
| Aug 10, 3:54 PM EDT | Special Weather Statement | BUF | Genesee | 66 min |
| Aug 10, 3:55 PM EDT | Small Craft Advisory | BUF | 42 hr | |
| Aug 10, 4:40 PM EDT | Special Weather Statement | BUF | Cattaraugus | 50 min |
| Aug 10, 5:05 PM EDT | Special Weather Statement | BUF | Livingston | 40 min |
| Aug 10, 5:40 PM EDT | Special Weather Statement | BUF | Cattaraugus | 65 min |
| Aug 10, 5:47 PM EDT | Special Weather Statement | BUF | Ontario | 58 min |
Nearby
Areal Flood Advisories in New York, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.